Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 10, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Sep 2, 2006, 2:36 PM PDT for Riverside County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2006, 2:36 PM PDT (21:36 UTC)
- Expired
- Sep 2, 2006, 5:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Riverside County, CA
The radar
The San Diego radar (KNKX), 152 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2108 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPSR 022139 FFWPSR CAC065-030030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 236 PM PDT SAT SEP 2 2006 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WARNING FOR... JOSHUA TREE NATIONAL PARK IN CENTRAL RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 530 PM PDT * AT 211 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER PARTS OF JOSHUA TREE NATIONAL PARK. * THE STORM WILL PRODUCE FLASH FLOODING ALONG PINTO BASIN ROAD IN AREAS 15 TO 25 MILES NORTHWEST OF THE COTTONWOOD VISITORS CENTER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3379 11594 3379 11572 3397 11572 3397 11594 $$ MB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 9:55 AM PDT, 4 hours 41 minutes earlier.
Area forecast discussion, Sep 2, 9:55 AM PDT, 4 hours 41 minutes before
AZZ020>028-CAZ030>033-030000- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 955 AM MST SAT SEP 2 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... HIGH PRESSURE OVER THE WESTERN STATES WILL ALLOW FOR A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MUCH OF OUR REGION TODAY. AN INCREASING AND ABUNDANT AMOUNT OF TROPICAL MOISTURE FROM THE GULF OF CALIFORNIA AND NORTHERN MEXICO WILL RESULT IN AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN...ESPECIALLY THIS LABOR DAY HOLIDAY WEEKEND. THIS WILL ALSO RESULT IN LOWER TEMPERATURES... ESPECIALLY SUNDAY WITH TEMPERATURES THEN EXPECTED TO STAY BELOW THE EARLY SEPTEMBER AVERAGE EARLY NEXT WEEK. LINGERING MOISTURE WILL REMAIN OVER OUR REGION THROUGHOUT THE MIDDLE AND LATER PART OF NEXT WEEK FOR A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS. && .SHORT TERM... TODAY THROUGH MONDAY... HIGH PRESSURE ALOFT WILL CONTINUE OVER AZ AND SERN CA TODAY...AHEAD OF HURRICANE JOHN WHICH HAS BEEN SLOGGING NWWD OVER THE SRN TIP OF BAJA EARLY THIS MORNING...AND WEAKENING IN THE PROCESS. QUITE A BIT OF TROPICAL MOISTURE HAS BEEN SHEDDING OFF OF JOHN AND MOVING NEWD INTO MEXICO AND SERN AZ...AS SEEN IN THE 9 AM IR IMAGERY. FOR THE MOST PART JOHN WILL NOT BE A BIG PLAYER IN OUR WEATHER UNTIL SUNDAY. 12Z PHOENIX AND TUCSON RAOBS SHOWED LITTLE CHANGE FROM YESTERDAY WITH PWAT SLIGHTLY BELOW 1.5 INCHES...AND TEMPERATURES OVER THE SRN DESERTS WERE RUNNING ABOUT THE SAME AS YESTERDAY AS WELL. SURFACE DEWPOINTS WERE UP SLIGHTLY...AND RUNNING IN THE MID 50S TO MID 60S OVER MUCH OF THE DESERTS. HOWEVER...A MODEST GULF SURGE BEGAN EARLIER THIS MORNING...WITH SLY WINDS AT YUMA GUSTING TO OVER 25 MPH...AND DEWPOINTS THERE SHOT UP INTO THE LOW 70S. THIS ADDITIONAL MOISTURE INPUT SHOULD HELP INCREASE OUR CHANCES FOR CONVECTION OVER SERN CA AND THE WESTERN AZ DESERTS LATER TODAY AND TONIGHT. OTHERWISE...PROGS...RAOBS AND VAD WIND PROFILE DATA SUGGEST THAT STEERING WINDS THIS AFTERNOON AND EVENING WILL REMAIN SWLY TO WLY OVER MOST OF THE CWA...WHICH IS NOT FAVORABLE FOR GETTING STORMS INTO THE SOUTH-CENTRAL DESERTS. STREAMLINES ALOFT SHOULD STILL BE RATHER LAMINAR AND UVVS ARE FORECAST TO BE ON THE WEAK SIDE AS WELL. SO...WITH NO STRONG FORCING BEING ADVERTISED FROM THE MODELS TODAY AND THIS EVENING...AND WITH STEERING FLOW NOT FAVORABLE...WE SHOULD SEE A LOW GRADE MONSOON AFTERNOON FOR THE MOST PART WITH SLIGHT CHANCE POPS ACROSS MOST OF OUR DESERTS. HAVE MADE MINOR TWEAKS TO THE FORECAST FOR TODAY TO REFLECT SKY AND WEATHER TRENDS AND EVERYTHING LOOKS GOOD. THE REMAINING DISCUSSION WAS FROM THE PREVIOUS MID SHIFT. .PREVIOUS DISCUSSION... A RIDGE WILL REMAIN IN PLACE OVER AZ AND THE WESTERN STATES THE NEXT COUPLE DAYS BUT WITH INCREASING MOISTURE. MODELS SHOW THAT MOISTURE SHOULD INCREASE FAIRLY RAPIDLY OVER SOUTH CENTRAL AZ LATER TONIGHT AND SPREAD WEST OVER THE REGION SUN. HOWEVER...THERE COULD POSSIBLY BE A MOISTURE INCREASE EARLIER AS A GULF SURGE IS POSSIBLY INTO SW AZ EARLY TODAY DUE TO THE CLOUDINESS AND RAIN COOLED AIR OVER THE SOUTHERN HALF OF THE GULF OF CA DUE TO HCRN JOHN. AND ALSO BY OUTFLOWS FROM THUNDERSTORM COMPLEX OVER NORTHERN MEXICO ALSO DUE TO MOISTURE SPIN OFFS FROM JOHN. COMPLEX OVER NORTHERN MEXICO IS ALSO SLOWLY MOVING N AS JOHN MOVES N. THIS WOULD MOVE COMPLEX INTO SE AZ LATER TODAY AND POSSIBILY INTO SOUTH CENTRAL AZ LATER TONIGHT. SO BOTTOM LINE IS THAT MOISTURE WILL BE ON THE INCREASE TODAY/TONIGHT RESULTING IN INCREASING CHANCES FOR THUNDERSTORMS OVER MUCH OF OUR REGION. MODELS ARE STILL HAVING A HARD TIME WITH TRACK OF HRCN JOHN...OVER THE SOUTHERN TIP OF BAJA AT THIS TIME. HOWEVER... CONSENCES IS NOW THAT JOHN WILL MOVE UP AND OVER THE MOUNTAINOUS TERRAIN OF THE SOUTHERN HALF OF BAJA WHICH WILL HELP TO TEAR IT APART...THEN ENTER THE PACIFIC NEAR THE BAJA SPUR BY LATE SUN NIGHT. IT WILL THEN CONTINUE TO DECREASE AS IT MOVES N JUST OFF THE PACIFIC COAST OF NORTHERN BAJA. THIS WILL KEEP A SPREAD OF MOISTURE OVER OUR REGION FOR CHANCE OF SHOWERS AND THUNDERSTORMS REMAINING SUN THRU MON. THERE IS ALSO THE POSSIBILITY OF SOME HEAVY RAINFALL DUE TO THE RICH TROPICAL AIRMASS THAT WILL BE OVER OUR REGION ALONG WITH SOME DYNAMICS THAT IS ALSO EXPECTED TO MOVE INTO OUR REGION. WITH THE ADDED MOISTURE... TEMPS WILL SHOW A NOTICEABLE DROP ON SUN...WITH A COUPLE MORE DEGS OF DROP MON. && .LONG TERM... MONDAY NIGHT THROUGH FRIDAY... HRCN JOHN...NOW A TROPICAL DEPRESSION...AFTER ENTERING THE PACIFIC NEAR THE BAJA SPUR...LATEST TRACK WILL TAKE IT NORTHWARD JUST OFF THE PACIFIC COAST OF NORTHERN BAJA CONTINING TO DECREASE AS IT REACHES THE NORTHERN COAST OF BAJA BY LATE TUES NIGHT/EARLY WED MORNING. HOWEVER...THIS IS LATEST CONCESSES AS MODELS CONTINUE TO HAVE UNCERTAINTY REGARDING PATH OF JOHN. THUS CAN NOT GET TOO DETAILED WITH EXTENDED FORECAST. LATEST THINKING IS THAT ONCE IT DISAPATES ITS REMAINS...THE REMAINS OF JOHN...A WEAK LOW PRESSURE AREA...WILL REMAIN JUST OFF THE NORTHERN BAJA/SOUTHERN CA COASTS THROUGH FRI...WITH QUITE A BIT OF LINGERING LOW/MID LEVEL MOISTURE OVER OUR REGION FROM TUES ON THROUGH FRI. THUS THERE COULD BE SOME ACTIVE CONVECTIVE WEATHER ACROSS OUR REGION CONTINING THROUGHOUT MID/LATE WEEK. WILL SHOW A GRADUAL DECREASE OF POPS/WEATHER AS THE DAYS PROGRESS INTO THE LATER PART OF NEXT WEEK. AND WITH THAT A VERY SLOW RISE IN TEMPS. && .AVIATION... 18Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX 11/DKS
Hazardous weather outlook, Sep 2, 6:05 AM PDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 605 AM MST SAT SEP 2 2006 AZZ023-031315- GREATER PHOENIX AREA- 605 AM MST SAT SEP 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TODAY WITH A BETTER CHANCE OF THUNDERSTORMS THIS EVENING. BRIEF HEAVY RAINFALL COULD ACCOMPANY THE STRONGER STORMS. IN ADDITION...STORMS COULD GENERATE OUTFLOW BOUNDARIES AND PRODUCE GUSTY WINDS AND LOCALLY DENSE BLOWING DUST WITH VISIBILITIES BRIEFLY UNDER A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS...WITH THE BEST CHANCES OVER THE LABOR DAY WEEKEND ON INTO TUESDAY AS MOISTURE FROM HURRICANE JOHN POTENTIALLY ENTERS THE REGION. THE STRONGEST STORMS COULD PRODUCE VERY HEAVY RAIN...STRONG...GUSTY WINDS AND DANGEROUS CLOUD- TO-GROUND LIGHTNING. THERE WILL BE A DECREASING CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS THE LATER PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ031-031315- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA- 605 AM PDT SAT SEP 2 2006 /605 AM MST SAT SEP 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THESE STORMS COULD GENERATE OUTFLOW BOUNDARIES AND PRODUCE GUSTY WINDS AND LOCALLY DENSE BLOWING DUST WITH VISIBILITIES BRIEFLY UNDER A MILE AT TIMES. IN ADDITION...BRIEF HEAVY RAINFALL COULD ACCOMPANY THE STRONGER STORMS .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY THROUGH TUESDAY AS MOISTURE FROM HURRICANE JOHN POTENTIALLY ENTERS THE REGION. THE STRONGEST STORMS COULD PRODUCE VERY HEAVY RAIN...STRONG ...GUSTY WINDS AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. THERE WILL BE A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WEDNESDAY ON INTO THE LATER PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ021-022-026>028-031315- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 605 AM MST SAT SEP 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TODAY WITH A BETTER CHANCE FOR THUNDERSTORMS THIS EVENING. BRIEF HEAVY RAINFALL COULD ACCOMPANY THE STRONGER STORMS. IN ADDITION...STORMS DURING THE AFTERNOON AND EVENING HOURS COULD GENERATE OUTFLOW BOUNDARIES AND PRODUCE GUSTY WINDS AND LOCALLY DENSE BLOWING DUST WITH VISIBILITIES BRIEFLY UNDER A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE LABOR DAY WEEKEND ON INTO MID WEEK AS MOISTURE FROM HURRICANE JOHN POTENTIALLY ENTERS THE REGION. THE STRONGEST STORMS COULD PRODUCE VERY HEAVY RAIN...STRONG...GUSTY WINDS AND DANGEROUS CLOUD- TO-GROUND LIGHTNING. THERE WILL BE DECREASING CHANCES FOR SHOWERS AND THUNDERSTORMS DURING THE LATER PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-031315- SOUTHERN GILA/TONTO NF FOOTHILLS- 605 AM MST SAT SEP 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL AND STRONG...GUSTY WINDS ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS...WITH THE BEST CHANCES OVER THE LABOR DAY WEEKEND ON INTO WEDNESDAY AS MOISTURE FROM HURRICANE JOHN POTENTIALLY ENTERS THE REGION. THE STRONGEST STORMS COULD PRODUCE VERY HEAVY RAIN...STRONG...GUSTY WINDS AND DANGEROUS CLOUD- TO-GROUND LIGHTNING. THERE WILL BE A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ032-033-031315- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 605 AM PDT SAT SEP 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. BRIEF HEAVY RAINFALL COULD ACCOMPANY THE STRONGER STORMS. IN ADDITION...STORMS DURING THE AFTERNOON AND EVENING HOURS COULD GENERATE OUTFLOW BOUNDARIES AND PRODUCE GUSTY WINDS AND LOCALLY DENSE BLOWING DUST WITH VISIBILITIES BRIEFLY UNDER A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY THROUGH TUESDAY AS MOISTURE FROM HURRICANE JOHN POTENTIALLY ENTERS THE REGION. THE STRONGEST STORMS COULD PRODUCE VERY HEAVY RAIN... STRONG...GUSTY WINDS AND DANGEROUS CLOUD- TO-GROUND LIGHTNING. THERE WILL BE DECREASING CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS THE LATER PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ030-031315- JOSHUA TREE NATIONAL PARK- 605 AM PDT SAT SEP 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL AND STRONG...GUSTY WINDS ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY THROUGH TUESDAY AS MOISTURE FROM HURRICANE JOHN POTENTIALLY ENTERS THE REGION. THE STRONGEST STORMS COULD PRODUCE VERY HEAVY RAIN... STRONG...GUSTY WINDS AND DANGEROUS CLOUD- TO-GROUND LIGHTNING. THERE WILL BE DECREASING CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS THE LATER PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 2:21 PM PDT | Severe Thunderstorm Warning | PSR | Riverside | 54 min |
| Sep 2, 3:42 PM PDT | Severe Thunderstorm Warning | PSR | Riverside | 33 min |
| Sep 2, 4:55 PM PDT | Severe Thunderstorm Warning | PSR | Riverside | 65 min |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.